MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA ALL-SILICONE FOLEY CATHETER
Model Number 806516
Medical Device Problem Code Material Invagination (1336)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 09/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the silicone foley had issue with ridges or cuffing at the balloon area, resulting in some discomfort.No medical intervention was reported.The balloon apparently ruptured and slid out without knowing.The patient noticed there was a normal flow once the syringe was attached and never allowed the time suggested for the procedure.It was then instructed to cut the valve off and the syringe did not have a free movement.Additional information received on 17sep2020, indicated that there was a o ring noticed during the time of removal and it gradually migrated back towards the more fluted position.Also suggested that to produce that o ring effect, it appears the flute somehow rolled backwards.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.Visual evaluation of the returned sample noted one opened (without original packaging), used silicone foley.Visual inspection of the sample noted that upon receipt, the balloon was mushroomed.The catheter balloon was inflated with 10 ml methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water) without leaks, indicating the balloon had not burst.The balloon rested for 30 minutes without leaks and passively deflated in 56.0 seconds without issue or cuffing, returning 10ml of solution.A potential root cause for this failure could be "balloon material does not shrink quickly enough".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Sterile: unless package is opened or damaged.Warning: do not use ointments or lubricants having a petrolatum base.They will damage silicone and may cause balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip syringe.Do not use needle.Recommended inflation capacities 3cc balloon: use 5ml sterile water 5cc balloon: use 10ml sterile water 30cc balloon: use 35ml sterile water do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.Note: aggressive traction, particularly in the presence of suturing, is not recommended for 100% silicone foley catheters.Bard and bardex are registered trademarks of c.R.Bard, inc.Or an affiliate.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
BARDIA ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key10656470
Report Number1018233-2020-20033
Device Sequence Number2792922
Product Code EZL
UDI-Device Identifier00801741039171
UDI-Public(01)00801741039171
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/18/2024
Device Model Number806516
Device Catalogue Number806516
Device Lot NumberNGDY2761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2020
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer01/15/2021
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;